U.S. doctors online nowAsk doctors free
A 42-year-old member asked:

can birth control/contraceptives cause excessive bleeding?

1 doctor answer1 doctor weighed in
Dr. Mark Trolice
Fertility Medicine 31 years experience
Not usually: Birth control pills actually can decrease mensutrual flow and occasionally result in no periods. During the first three months of use, breakthrough bleeding may occur. Evaluation by your gynecologist is appropriate.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions

A 48-year-old member asked:
2 doctor answers2 doctors weighed in
A 31-year-old member asked:
1 doctor answer1 doctor weighed in
A 19-year-old female asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jan 24, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.